Format

Send to

Choose Destination
J Clin Lab Immunol. 1983 Oct;12(2):63-7.

Acute complement activation during an anaphylactoid reaction to blood transfusion and the disappearance rate of C3c and C3d from the circulation.

Abstract

A patient experienced an anaphylactoid shock after receiving a transfusion with 5-10 ml of leucocyte-depleted blood. Complement measurements revealed pronounced elevation of split products of the third complement factor (C3c and C3d), normal but fluctuating levels of native C3, significantly decreased levels of C4, normal factor B concentrations and low levels of factor B split products. The results indicate complement activation via the classical pathway as a causative mechanism of the anaphylactoid shock, and suggest an antigen-antibody reaction as the etiological factor. The nature of the antigen-antibody reaction initiating the complement activation could not be established. The disappearance rate (T/2) of C3d from the plasma after the acute C-activation was measured to approximately 4 hr, and the half life of C3c was significantly shorter.

PMID:
6606048
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center